Funnel Cloud, St. Lucie
- When
- September 10, 12:30 PM EST
- Where
- St. Lucie County, Ft Pierce
- Reported by
- Other Federal Agency
- Coordinates
- 27.450, -80.330
The observer at Ft. Pierce airport reported a funnel cloud.
Afternoon sea breeze thunderstorms produced a funnel cloud over Ft. Pierce.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Afternoon sea breeze thunderstorms produced a funnel cloud over Ft. Pierce.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Sep 10, 9:00 AM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1000 AM EDT MON SEP 10 2007 .DISCUSSION...DEEPENING SOUTH/SOUTHWEST FLOW WILL CONTINUE TO FEED MOISTURE ACROSS THE PENINSULA TODAY. IR AND VIS SATELLITE LOOP/S SHOWING THICKENING MID/UPPER LEVEL CLOUD DECK MOVING UP THE PENINSULA. MAIN CONCERN IS THAT THIS CLOUD SHIELD WILL HINDER DAYTIME HEATING AND SUBSEQUENT SEA BREEZE FORMATION BREVARD SOUTH THIS AFTERNOON. ALTHOUGH ATMOSPHERE REMAINS MOIST AND UNSTABLE ENOUGH TO KEEP 40-50 POP FROM VERO BEACH SOUTH...MAY NEED TO RETHINK THE 60 POP OVER OKEECHOBEE...OSCEOLA...SOUTH BREVARD IF THE THICK CLOUD COVER TREND INDICATES THAT IT WILL PERSIST INTO THE AFTERNOON. && .AVIATION...VFR THROUGH MID AFTERNOON THEN SCATTERED SHRA/TSRA PRODUCING MVFR/IFR CONDITIONS MID AFTERNOON TO EARLY EVENING AT MAINLY INTERIOR AND VOLUSIA TAF SITES/TWEB ROUTES. && .MARINE...BUOYS RECORDING LIGHT SOUTH SOUTHWEST WINDS AND 2 TO 4 FOOT LONG PERIOD SWELL. CURRENT MARINE FORECAST IS ON TRACK. NO SIGNIFICANT CHANGES PLANNED. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...WIMMER LONG TERM....SPRATT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 601 AM EDT MON SEP 10 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 102100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 601 AM EDT MON SEP 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A DEEP MOIST SOUTHERLY FLOW WILL PROMOTE SCATTERED TO NUMEROUS LIGHTNING STORMS MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. THE PRIMARY THREAT FROM STORMS TODAY WILL BE FREQUENT CLOUD TO GROUND LIGHTNING FOLLOWED BY GUSTY DOWNBURST WINDS AROUND 40 MPH. STORM MOVEMENT WILL BE TOWARD THE NORTH NORTHEAST AT 10 TO 15 MPH. ...FLOOD IMPACT... DEEP TROPICAL MOISTURE IN PLACE WILL BE CAPABLE OF PRODUCING TORRENTIAL RAIN...2 TO 3 INCHES IN A SHORT PERIOD OF TIME... CAUSING TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS WELL AS SOME ROADWAYS ESPECIALLY IF THIS OCCURS OVER AN URBAN AREA. ...RIP CURRENT IMPACT... A SMALL RESIDUAL SWELL WILL CONTINUE TO IMPACT THE BEACHES OF EAST CENTRAL FLORIDA AND PRODUCE A MODERATE THREAT FOR RIP CURRENTS. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. ...MARINE THUNDERSTORM GUST IMPACT... STORMS ARE EXPECTED TO MOVE OFFSHORE LATE THIS AFTERNOON INTO THIS EVENING WITH A HIGHER COVERAGE MOVING OFF OF VOLUSIA AND BREVARD COUNTIES. MARINERS ARE ADVISED THAT A FEW STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND WIND GUSTS OF 35 KNOTS OVER THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED AFTERNOON AND EARLY EVENING LIGHTNING STORMS CAN BE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 122 PM EDT MON SEP 10 2007 FLZ059-101745- ST. LUCIE- 122 PM EDT MON SEP 10 2007 ...FUNNEL CLOUDS POSSIBLE OVER EXTREME EAST CENTRAL ST. LUCIE COUNTY... AT 120 PM EDT...NATIONAL WEATHER SERVICE RECEIVED REPORTS OF FUNNEL CLOUDS IN THE ATLANTIC OCEAN EAST OF HUTCHINSON ISLAND...MOVING NORTH AT 10 TO 15 MPH. FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL WATERSPOUTS. MORE STORMS CAPABLE OF PRODUCING FUNNEL CLOUDS WERE LOCATED EAST OF SAINT LUCIE INLET AND MOVING NORTH AT 10 TO 15 MPH. 67
The Melbourne radar (KMLB), 80 km away, was scanning. The volume nearest the first event began at 17:30 UTC.
1 funnel cloud. Local standard time, as filed.
The observer at Ft. Pierce airport reported a funnel cloud.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60886.